Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 25, 2001, 7:03 PM CDT for Adair County, Russell County, Kentucky. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 25, 2001, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 25, 2001, 8:30 PM CDT
- In force
- 87 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adair County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 119 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 260003 FFWLMK KYC001-207-260130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 703 PM CDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 830 PM CDT * AT 700 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER COLUMBIA...OR ABOUT 35 MILES WEST OF SOMERSET...MOVING EAST AT 20 MPH. 2 TO 4 INCH RAINFALL TOTALS WITH THESE STORMS ARE LIKELY...ALONG WITH FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE VESTER...SALEM...RUSSELL SPRINGS...PELLYTON...OLGA...MONTPELIER...KNIFELY...JAMESTOWN... GRADYVILLE...GLENS FORK...FREEDOM...ELLA...CROCUS...COBURG AND CANE VALLEY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3705 8550 3686 8510 3704 8490 3729 8519 STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:00 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 25, 2:00 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUL 25 2001 SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE UNSTABLE AIRMASS ACROSS THE COUNTY FORECAST AREA THIS AFTERNOON. MODELS ARE CONSISTENT ON BRINGING A COOL FRONT TO THE OHIO RIVER BY 12Z THURSDAY MORNING. AT THE SAME TIME A WEAK S/W WILL MOVE ACROSS THE LOWER OHIO VALLEY. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE NORTHERN CFA OVERNIGHT AND GRADUALLY SPREAD SOUTH DURING THE DAY THURSDAY. SOME LOCATIONS, ESPECIALLY ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY, MAY RECEIVE LOCALLY HEAVY RAINFALL AND WE WILL WORD FORECAST ACCORDINGLY. THE FRONT WILL DROP TO TENNESSEE THURSDAY NIGHT AND BECOME STATIONARY. ON FRIDAY WE WILL GO WITH A DRY FORECAST OVER THE NORTH BUT WILL HOLD ONTO LOW POPS OVER THE SOUTH WITH THE FRONT IN THE VICINITY. THE FRONT WILL BEGIN TO WORK NORTH ON SATURDAY AND THE HIGH HUMIDITY WILL RETURN ALONG WITH SCATTERED THUNDERSTORMS. .SDF...NONE JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:18 PM CDT | Flash Flood Warning | LMK | Bourbon, Nicholas | 117 min |
| Jul 25, 10:30 PM CDT | Flash Flood Warning | LMK | Scott | 2 hr |
| Jul 25, 11:15 PM CDT | Flash Flood Warning | LMK | Bourbon | 75 min |
| Jul 26, 12:54 AM CDT | Flash Flood Warning | LMK | Hancock, Ohio | 96 min |
| Jul 26, 2:40 AM CDT | Flash Flood Warning | LMK | Ohio | 80 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.